Area for all other political discussion
:sunglasses: 14.2 % ❤ 9.7 % :thumbsup: 3.9 % 😯 0.9 % :grinning: 9.7 % 🧥 0.3 % 🙏 8.9 % 😟 48.7 % :cry: 3.6 %
  •  
  •  
  •  
  •  
  •  
  •  
  •  
 
By Boiler
Posts
#638249
satnav wrote:
Tue Feb 23, 2021 10:16 pm
I am still slightly concerned that I have not had any sense of smell since about October which would suggest I've had COVID but didn't realise or it could be a side affect of the drugs I'm taking for my enlarged prostate.
I don't wish to be alarmist here but that was the first indicator of my sister-in-law developing Parkinson's - long before she showed any motor function deterioration. Read the PIL for your prostate drugs though.
By satnav
Membership Days Membership Days Posts
#638259
Loss of smell is listed as one of the side effects of the drugs and the dates tie in because I started on the drugs just before I lost my sense of smell. Hopefully I'm due for a review of my medication in the next few weeks so I will discuss it with the doctor.
 
By Boiler
Posts
#638260
That's 'good' news (I think).

Sister-in-law's been through the mill a bit recently - her husband suddenly started losing a lot of weight, which always brings one thing to mind for a lot of people.

Turned out he was an undiagnosed diabetic.
 
By Oblomov
Posts
#638283
@Boiler Any side effects today?

Started developing the aches and pains last eve and sleep was difficult to come by. Not aided by my having a PTSD flashback that the little groans we made sounded exactly like my mother on her deathbed so I had to go blub in the bathroom for 15 minutes.
 
By Boiler
Posts
#638292
Oblomov wrote:
Wed Feb 24, 2021 9:31 am
@Boiler Any side effects today?
So far, just tired and sore at the injection site.

My brother's wife had the full spectrum of common ones with the OAZ vaccine (bar the sore injection site) for about 24 hours but is fine now.
 
By Oblomov
Posts
#638460
Pleased to say I'm fully recovered from vaccine side-effects, now to turn my attention to other ailments that have built up over lockdown...
 
By Bones McCoy
Membership Days Membership Days Posts
#638468
Oblomov wrote:
Fri Feb 26, 2021 12:22 pm
Pleased to say I'm fully recovered from vaccine side-effects, now to turn my attention to other ailments that have built up over lockdown...
Good news.
Let's hope it's onward and upward from here.

My medical-adjacent pedantry wants me to point out that "your immune system getting itself into shape" doesn't qualify as a proper side-effect.
Oblomov liked this
 
By Bones McCoy
Membership Days Membership Days Posts
#638478
Boiler wrote:
Fri Feb 26, 2021 1:55 pm
I'm surprised how many of those in my circle of acquaintances are reporting "feeling tired for a couple of days" as a side effect, espesh where the Pfizer vaccine is concerned.
I've not had mine yet, but both parents have had Pfizer x 2, and didn't experience anything.

There could be some science behind this - like Octogenerians having less immune response, so not getting the effects.
It may also be a placebo effect, the tiredness being well enough publicized that everybody is expecting it - like one of those food "allergies" that swept America and turned out to be either "tastes a bit different due to altered supply chain" (Various Pizza chains) or "Agriindustries just gave you all a big shot of E-coli" (Lettuce on burgers).

Let's face it, most of us feel a bit tired on a regular basis, and are likely to feel it more if we've been primed to look out for it.

On the balance of probabilities, I suspect it's a stronger immune response as we descend the age-related tiers.
 
By Oblomov
Posts
#638483
For what it's worth, my dad was a few weeks shy of 71 when he had his AZ vaccine and he felt achey, weak and fatigued for 3 days afterwards. Maybe it's as much of a lottery as if you'll be asymptomatic when you contract COVID?

Regardless, that short preview of it was enough to make me be thankful to whoever/whatever for my luck in not getting the real thing as living through that for 14 days would be hell.
 
By spoonman
Membership Days Membership Days Posts
#638493
Received my first COVID-19 vaccine this morning, due to get second dose in early May.

No side effects to report yet, though I might be radiating 5G for all I know.
Samanfur, Oblomov, The Red Arrow and 4 others liked this
 
By davidjay
Membership Days Membership Days Posts
#638562
Jabbed most efficiently; I've never seen a medical centre so full of happy people. No side effects to speak of yet, but herself didn't get anything until the day after so I'm still wary.
  • 1
  • 141
  • 142
  • 143
  • 144
  • 145
Enough with this 'woke' bollocks!

https://twitter.com/RosieisaHolt/status/1365308047[…]

Rishi Sunak

Frikkin' amatuers. https://i.guim.co.uk/img/med[…]

"Boris" Johnson

Listening to small businessmen complaining after t[…]

Meanwhile in Germany

Merkel is looking like she is being pincered this […]